MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 ANC TEST KIT; VITEK® 2 ANC TEST CARD

BIOMERIEUX, INC VITEK® 2 ANC TEST KIT; VITEK® 2 ANC TEST CARD
Catalog Number 21347
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of misidentification results for bacteroides fragilis (b)(4) strain in association with vitek® 2 anc test kit (ref 21347).The strain was tested three times with vitek® 2, which provided the following identifications: first test: bacteroides stercoris 95%.Second test: prevotella bivia 95%.Third test: bacteroides stercoris 95%.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.There was no patient associated with this qc strain.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) had notified biomérieux of misidentification results for bacteroides fragilis atcc25285 strain in association with vitek® 2 anc test kit (ref 21347).The strain was tested three times with vitek® 2, which provided the following identifications: first test: bacteroides stercoris 95%.Second test: prevotella bivia 95%.Third test: bacteroides stercoris 95%.An internal biomérieux investigation was completed.The intended identification of bacteroides fragilis was confirmed on vitek ms v3 (knowledge base v3.0).On vitek 2 (v7.01) anc cards, one (1) card of the customer lot (cl : 2440318203) and one (1) card of a random lot (rl : 2440320203) were tested from cba subculture.These tests gave an excellent identification to b.Fragilis on both lots.The customer misidentification was not duplicated in-house.The vitek 2 anc card performed as intended.

Brand Name
VITEK® 2 ANC TEST KIT
Common Device Name
VITEK® 2 ANC TEST CARD
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key7038388
Report Number1950204-2017-00402
Device Sequence Number1109342
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K910666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Catalogue Number21347
Device Lot Number2440318203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1